MAUDE Adverse Event Report: GYRUS ACMI, INC SHOCKPULSE LITHOTRIPSY TRANSDUCER.; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC SHOCKPULSE LITHOTRIPSY TRANSDUCER.; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was inspected at rrc (regional repair center) olympus (b)(4).The complaint was confirmed.It was found that the suction port was broken off and there was wear and tear damage on the housing.Device history records were reviewed and showed the product met all specifications upon release.Based on the device inspection results, damage to the suction port was most likely due to user mishandling.The shockpulse lithotripsy ifu (instruction for use) (rev an) states "this product is a precision device; handle it with care.Avoid rough or violent handling, which may cause equipment damage." (page 1); and "damage (mechanical and electrical) may result if the unit is dropped or struck against another object." (page 3) olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported that "the device blew off the tip during the ongoing surgical application.Tip for suction device intraoperatively broken off." there was no patient injury or infection reported.No user injury was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates.
 
Event or Problem Description
Updates on event reported per customer response: the procedure performed at the time of the event was a pnl (percutaneous litholapaxy).The intended procedure was successfully completed with a second identical device.

Brand Name
SHOCKPULSE LITHOTRIPSY TRANSDUCER.
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough PA 01772
Manufacturer Contact
kenneth pittman
9600 louisiana avenue north
brooklyn park, MA 55445
9013785969
MDR Report Key13387746
Report Number3011050570-2022-00009
Device Sequence Number16579033
Product Code FEO
UDI-Device Identifier00855279005023
UDI-Public00855279005023
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown